MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURN ART INS BCS STD 7-8 RT 9; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JOURN ART INS BCS STD 7-8 RT 9; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 74023271
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/01/1901
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after surgery, right tkr, the patient suffered from pain, discomfort and repetitive bleeding episodes.Arthroscopic examination and knee debridement were performed with no infection confirmed, this providing only temporal relief, resulting in revision surgery due to poly breakage.
 
Additional Manufacturer Narrative
Results of investigation: the devices, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The devices were manufactured in 2007 and 2008.A review of the device history records for the listed batches did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file and instructions for use document for this failure mode was conducted and has been identified.Our clinical/medical team noted: this patient¿s bilateral primary surgery was performed in july 2008.The patient presented acute spontaneous hemarthrosis in june 2009.The left knee had two episodes of spontaneous bleeding.The right knee presented repetitive bleeding and possible infection.This resulted in an arthroscopic examination and knee debridement; (no infection was confirmed) this provided only temporal relief in july 2009.The exact date of the revision surgery for the broken insert in unknown.No clinical/medical documentation has been provided.Without supporting documents, a thorough investigation cannot be performed.Should information become available this complaint can be re-assessed.Impact to the patient cannot be determined based on the limited information.The root cause cannot be concluded with the information available.Based on this investigation, the need for corrective action is not indicated.Without the products involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JOURN ART INS BCS STD 7-8 RT 9
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9795125
Report Number1020279-2020-00805
Device Sequence Number16787744
Product Code JWH
UDI-Device Identifier03596010555274
UDI-Public03596010555274
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/19/2017
Device Model Number74023271
Device Catalogue Number74023271
Device Lot Number07BM12501
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/10/2020
Supplement Date Received by Manufacturer11/02/2020
Initial Report FDA Received Date03/05/2020
Supplement Report FDA Received Date11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight115